Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 17, NWS El Paso, TX

May 23, 2007El Paso County, Hudspeth County, Texas; 8 counties in New Mexico

NWS El Paso, TX issued this red flag warning at May 23, 2007, 7:16 AM MDT for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at May 23, 2007, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 23, 2007, 7:16 AM MDT (13:16 UTC)
In effect from
May 23, 2007, 2:00 PM MDT
Expired
May 23, 2007, 8:00 PM MDT
In force
6 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2920 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 231316
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
716 AM MDT WED MAY 23 2007

...RED FLAG WARNING FOR ALL OF SOUTHWESTERN AND SOUTH CENTRAL NEW
MEXICO AND EXTREME WEST TEXAS...

.A LOW PRESSURE SYSTEM MOVING ACROSS THE NORTHERN U.S. WILL CAUSE
A LEE SIDE TROUGH TO DEVELOP TO OUR NORTHEAST TODAY. THIS WILL
TIGHTEN THE SURFACE PRESSURE GRADIENT AND THUS INCREASE WINDS. THE
REGION HAS BEEN DRY FOR SEVERAL DAYS AND THIS WILL CONTINUE TODAY.
EXPECT EXTREME FIRE GROWTH TODAY WITH THESE CONDITIONS.

NMZ110>113-TXZ055-056-240200-
/O.NEW.KEPZ.FW.W.0017.070523T2000Z-070524T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
716 AM MDT WED MAY 23 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING FOR ALL OF SOUTHWESTERN AND SOUTH CENTRAL NEW MEXICO 
AND EXTREME WEST TEXAS
...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM MDT THIS EVENING. 

LOW RELATIVE HUMIDITIES OF 15 PERCENT OR LESS EXPECT TODAY. STRONG
WEST TO SOUTHWEST WINDS AT 20 MPH WITH HIGHER GUSTS ARE EXPECTED
THIS AFTERNOON AND EVENING. FIRE DANGER FORECAST OF NEAR CRITICAL
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 23, 4:03 AM MDT, 3 hours 13 minutes earlier.

Area forecast discussion, May 23, 4:03 AM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
403 AM MDT WED MAY 23 2007

.SYNOPSIS...
DRY CONDITIONS WILL PERSIST AGAIN TODAY AS A WESTERLY FLOW
GENERATES BREEZY CONDITIONS BY THIS AFTERNOON. A COLD FRONT WILL
MOVE INTO THE AREA TOMORROW...BRINGING MOISTURE BACK TO THE
REGION. A MOIST AN UNSTABLE AIR MASS WILL BE IN PLACE BY FRIDAY
WITH A CHANCE OF SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH
SUNDAY. LOCALLY HEAVY RAINFALL AND HAIL MAY BE POSSIBLE FROM
STORMS FRIDAY AND FRIDAY NIGHT. DRIER CONDITIONS WILL ARE EXPECTED
FOR MONDAY.

&&

.DISCUSSION...
ANOTHER DAY OF DRY WEATHER WITH BREEZY CONDITIONS IN THE AFTERNOON
WILL OCCUR AS TROUGH MOVES THROUGH THE CENTRAL ROCKIES TODAY. THE
PATTERN WILL CHANGE TOMORROW AS A COLD FRONT WILL PUSH INTO THE
AREA FROM THE PLAINS. THE RESULTING EAST TO SOUTHEAST FLOW BEHIND
THE FRONT WILL TRANSPORT MOISTURE BACK INTO THE AREA THURSDAY AND
THURSDAY NIGHT. BY FRIDAY MORNING THE AIR MASS WILL BE MOIST AND
UNSTABLE ENOUGH TO FUEL SHOWERS AND THUNDERSTORMS ACROSS THE
AREA...ESPECIALLY EAST OF THE CONTINENTAL DIVIDE. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH PRECIPITABLE WATER VALUES RUNNING
WILL ABOVE NORMALS. WITH DECENT SHEAR AND HIGH CAPE VALUES
EXPECTED A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
STRONG WINDS POSSIBLE FRIDAY AFTERNOON AND NIGHT.

THUNDERSTORM CHANCES WILL DIMINISH A LITTLE ON SATURDAY AS SOME OF
THE MOISTURE RETREATS EASTWARD...STILL A DECENT CHANCE OF RAIN
WILL BE POSSIBLE EAST OF THE RIVER ON SATURDAY. SUNDAY LOOKS LIKE
IT MAY BE DRIER WITH MOST OF THE MOISTURE EAST OF EL PASO BY THE
AFTERNOON. A LINGERING SLIGHT CHANCE OF THUNDERSTORMS WILL BE
POSSIBLE FOR EASTERN ZONES FOR THE FIRST PART OF NEXT WEEK AS HIGH
PRESSURE ALOFT BUILDS OVER THE REGION AND RESIDUAL MOISTURE
REMAINS IN THE AREA.

TEMPERATURES WILL HOVER NEAR OR SLIGHTLY BELOW NORMALS THE NEXT
FEW DAYS THEN WARM TO ABOVE NORMALS THE FIRST PART OF NEXT WEEK AS
RESULT OF THE BUILDING HIGH PRESSURE RIDGE OVER THE STATE.

&&

.AVIATION...VALID 23/12Z-24/12Z
VFR CONDITIONS THROUGH THE PERIOD. BREEZY IN THE AFTERNOON. WIND
SHIFT TO THE EAST IN THE EARLY MORNING HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 89  59  88  62  87 /   0   0  10  20  50
SIERRA BLANCA TX        84  59  83  58  82 /   0   0  20  30  50
LAS CRUCES              89  58  88  59  86 /   0   0  10  20  50
ALAMOGORDO              85  54  84  56  85 /   0   0  20  30  50
CLOUDCROFT              62  40  60  43  66 /   0   0  20  30  50
TRUTH OR CONSEQUENCES   87  55  84  56  86 /   0   0   0  20  60
SILVER CITY             79  48  77  51  79 /   0   0   0  20  40
DEMING                  88  56  85  57  87 /   0   0   0  20  50
LORDSBURG               87  56  88  57  91 /   0   0   0  10  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

04/04
Hazardous weather outlook, May 23, 7:06 AM MDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
706 AM MDT WED MAY 23 2007

NMZ022>025-030>032-TXZ055-056-241315-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
706 AM MDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS A CHANCE
OF SHOWERS AND THUNDERSTORMS FOR FRIDAY THROUGH SUNDAY. MOST
ACTIVE DAY COULD BE FRIDAY WITH LOCALLY HEAVY RAINFALL AND SMALL
HAIL FROM THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

Nearby

Red Flag Warnings in New Mexico, 2007Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.